Alert archive / Washington / Winter Storm Warnings in 2011

Winter Storm Warning 10, NWS Seattle, WA

November 12, 2011

NWS Seattle, WA issued this winter storm warning at Nov 12, 2011, 4:04 AM PST. It took effect at Nov 12, 2011, 2:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 4:04 AM PST (12:04 UTC)
In effect from
Nov 12, 2011, 2:00 PM PST
Expired
Nov 12, 2011, 8:03 PM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WWUS46 KSEW 121204
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
404 AM PST SAT NOV 12 2011

...MORE SNOW IS EXPECTED IN THE MOUNTAINS THIS AFTERNOON THROUGH
EARLY SUNDAY MORNING...

.ANOTHER STRONG FRONTAL SYSTEM WILL BRING MORE SNOW TO MOUNTAINS
THIS AFTERNOON THROUGH EARLY SUNDAY MORNING. STRONG...MOIST
UPSLOPE FLOW WILL ENHANCE SNOWFALL TOTALS WITH HEAVY SNOW
POSSIBLE...ESPECIALLY ACROSS THE CASCADES. SNOW LEVELS WILL REMAIN
BELOW THE HIGHWAY PASSES. SNOW SHOWERS WILL TAPER DOWN EARLY
SUNDAY MORNING. 

WAZ518-519-130000-
/O.CAN.KSEW.WW.Y.0030.000000T0000Z-111112T1200Z/
/O.NEW.KSEW.WS.W.0010.111112T2200Z-111113T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
404 AM PST SAT NOV 12 2011

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6
AM PST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* ACCUMULATIONS...8 TO 16 INCHES OF NEW SNOW IS FORECAST THROUGH
  EARLY SUNDAY MORNING.

* SNOW LEVELS...AROUND 2000 FEET THIS MORNING RISING TO 3000 FEET
  THIS AFTERNOON. 

* TIMING...SNOW WILL BEGIN THIS AFTERNOON...BECOMING HEAVY THIS
  EVENING THROUGH EARLY SUNDAY MORNING. 

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES IN THE PASSES. THOSE
  PLANNING TRAVEL SHOULD BE PREPARED FOR WINTRY DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY. 

FOR THE LATEST ROAD CONDITIONS...CALL 511 OR 800-695-ROAD...OR
VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE
AT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-130000-
/O.NEW.KSEW.WW.Y.0031.111112T2200Z-111113T1400Z/
OLYMPICS-
404 AM PST SAT NOV 12 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM PST SUNDAY.

* ACCUMULATIONS...6 TO 11 INCHES OF NEW SNOW IS FORECAST THROUGH
  EARLY SUNDAY MORNING.

* SNOW LEVELS...AROUND 2000 FEET THIS MORNING RISING TO 3000 FEET
  THIS AFTERNOON. 

* TIMING...SNOW WILL BEGIN THIS AFTERNOON...BECOMING HEAVY THIS
  EVENING THROUGH EARLY SUNDAY MORNING. 

* IMPACTS...THOSE PLANNING TO TRAVEL INTO THE OLYMPIC MOUNTAINS
  SHOULD BE PREPARED FOR WINTER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
269 
WWUS46 KSEW 122308
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
308 PM PST SAT NOV 12 2011

...SNOW WILL CONTINUE THROUGH TONIGHT...

.ANOTHER STRONG FRONTAL SYSTEM MOVING ONSHORE TONIGHT WILL
CONTINUE TO SPREAD SNOW ACROSS THE MOUNTAINS TONIGHT. FOR THE
EVENING HOURS THE SNOW WILL BE STEADY AND THEN BECOME MORE SHOWERY
IN NATURE AFTER THE FRONT PASSES BY LATER THIS EVENING. THE
STRONG...MOIST UPSLOPE FLOW BEHIND THE FRONT WILL ENHANCE SNOWFALL
TOTALS WITH HEAVY SNOW POSSIBLE ACROSS THE CASCADES. SNOW LEVELS
WILL REMAIN BELOW THE HIGHWAY PASSES. SNOW SHOWERS WILL TAPER DOWN
EARLY SUNDAY MORNING.

WAZ518-519-130815-
/O.CON.KSEW.WS.W.0010.000000T0000Z-111113T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
308 PM PST SAT NOV 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* ACCUMULATIONS...8 TO 16 INCHES OF TOTAL SNOW IS FORECAST
  THROUGH EARLY SUNDAY MORNING.

* SNOW LEVELS...AROUND 3000 FEET THROUGH THE NIGHT.

* TIMING...SNOW WILL CONTINUE THROUGH TONIGHT...OCCASIONALLY HEAVY
  THIS EVENING. 

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES IN THE PASSES. 
  THOSE PLANNING TRAVEL SHOULD BE PREPARED FOR WINTRY DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

FOR THE LATEST ROAD CONDITIONS...CALL 511 OR 800-695-ROAD...OR
VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE
AT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-130815-
/O.CON.KSEW.WW.Y.0031.000000T0000Z-111113T1400Z/
OLYMPICS-
308 PM PST SAT NOV 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY...

* ACCUMULATIONS...6 TO 11 INCHES STORM TOTAL IS FORECAST THROUGH
  EARLY SUNDAY MORNING.

* SNOW LEVELS...AROUND 3000 FEET RISING TO 4000 FEET THIS EVENING
  THEN SETTLING BACK TO 3000 FEET LATER TONIGHT.

* TIMING...STEADY SNOW WILL BECOME SHOWERY IN NATURE THIS EVENING
  THEN TAPER OFF SOMEWHAT LATE TONIGHT. 

* IMPACTS...THOSE PLANNING TO TRAVEL INTO THE OLYMPIC MOUNTAINS 
  SHOULD BE PREPARED FOR WINTER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
496 
WWUS46 KSEW 130403
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
803 PM PST SAT NOV 12 2011

...THE WINTER STORM WARNING FOR THE NORTHERN AND CENTRAL CASCADES
AND PASSES HAS BEEN CHANGED TO A WINTER WEATHER ADVISORY FOR SNOW...
...THE WINTER WEATHER ADVISORY FOR THE OLYMPIC MOUNTAINS HAS ENDED...


WAZ518-519-131215-
/O.CAN.KSEW.WS.W.0010.000000T0000Z-111113T1400Z/
/O.NEW.KSEW.WW.Y.0032.111113T0403Z-111113T1400Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
803 PM PST SAT NOV 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 6 AM PST
SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* SNOW LEVELS...RISING TO 4000 FEET THEN FALLING TO 3000 FEET
  LATE. ADDITIONAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS
  EXPECTED...BRINGING THE TOTAL FOR THIS FRONTAL SYSTEM TO 5 TO 10
  INCHES.

* TIMING...OCCASIONAL SNOW SHOWERS WILL CONTINUE THROUGH THE
  NIGHT...TURNING TO RAIN ON SNOQUALMIE PASS FOR SEVERAL HOURS AND
  THEN BACK TO SNOW OVERNIGHT.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES...MAINLY ON THE
  HIGHER PASSES. THOSE PLANNING TRAVEL SHOULD BE PREPARED FOR
  WINTRY DRIVING CONDITIONS.

FOR THE LATEST ROAD CONDITIONS...CALL 511 OR 800-695-ROAD...OR
VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE
AT WWW.WSDOT.WA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ513-130515-
/O.CAN.KSEW.WW.Y.0031.000000T0000Z-111113T1400Z/
OLYMPICS-
803 PM PST SAT NOV 12 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SNOW LEVEL IS NEAR 5000 FEET THIS EVENING. THE SNOW LEVEL WILL
FALL TO 3000 FEET OVERNIGHT...BUT SNOW SHOWERS ARE EXPECTED TO BE
LIGHT WITH ADDITIONAL ACCUMULATION OF 1 TO 3 INCHES.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 12, 3:30 AM PST, 34 minutes earlier.

Area forecast discussion, Nov 12, 3:30 AM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST SAT NOV 12 2011

.SYNOPSIS...ANOTHER STRONG WEATHER SYSTEM WILL BRING MORE
RAIN...BREEZY WINDS AND MOUNTAIN SNOW TO WESTERN WASHINGTON TODAY
THROUGH TONIGHT. ADDITIONAL FRONTAL SYSTEMS WILL AFFECT THE REGION
TUESDAY AND WEDNESDAY OF NEXT WEEK. A COLD UPPER LEVEL LOW WILL
SETTLE OVER THE REGION LATE NEXT WEEK.

&&

.SHORT TERM...WESTERN WA WILL RECEIVE ANOTHER BLOW FROM A STRONG PAC
SYSTEM TODAY...BRINGING MORE RAIN...WIND AND MOUNTAIN SNOW TO THE
REGION.

THE CAMANO ISLAND RADAR SHOWS A FEW LIGHT SHOWERS IN THE INTERIOR
EARLY THIS MORNING...BUT SHOWERS SHOULD END BY DAYBREAK. RAIN WILL
INCREASE THIS AFTERNOON/EVENING AS A COLD FRONT DROPS SE FROM B.C.
THEN CROSSES W WA. THE INTERIOR LOWLANDS WILL AGAIN SEE BREEZY SOUTH
TO SOUTHWEST WINDS WITH THE FRONTAL PASSAGE. SHOWERS WILL TAPER DOWN
LATE THIS EVENING AS THIS SYSTEM EXITS.

THE BIGGEST IMPACT TODAY/TONIGHT WILL BE MORE SNOW IN THE
MOUNTAINS...ESPECIALLY THE CASCADES. THE IR SHOWS A WIDE SWATH OF
MOISTURE HEADING OUR WAY WITH SNOW LEVELS ONLY 2000-3000 AGL /BELOW
THE HIGHWAY PASSES/. W/SW WINDS OF 40-50 KT AT 850 MB WILL ENHANCE
PRECIP TOTALS...WITH HEAVY SNOW POSSIBLE. THUS WILL ISSUE A WINTER
STORM WARNING FOR THE NORTH AND CENTRAL CASCADES. LIGHTER SNOW
AMOUNTS ARE FORECAST FOR THE OLYMPICS AND WILL STICK WITH A WINTER
WEATHER ADVISORY. SNOW SHOWERS WILL TAPER DOWN EARLY SUN MORNING.

THE POLAR JET WILL REMAIN OVER THE PAC NW THROUGH EARLY NEXT
WEEK...MAINTAINING A PERIOD OF COOL AND UNSETTLED WEATHER. SEVERAL
UPPER LEVEL DISTURBANCES WILL CLIP THROUGH WESTERN WA BRINGING MORE
SHOWERS TO THE REGION...AND MOUNTAIN SNOW. 33

.LONG TERM...THE EXTEND FORECAST FOR WESTERN WA REMAINS COOL AND
UNSETTLED. THE POLAR JET WILL MIGRATE FARTHER SOUTH MID WEEK ONWARDS
AS A DEEP UPPER LOW DESCENDS FROM AK...AND PARKS OVER WESTERN WA.
EXPECT A CONTINUATION OF COOLER THAN NORMAL TEMPERATURES WITH MORE
SHOWERS ACROSS THE REGION...AND MORE SNOW IN THE MOUNTAINS. THIS
UPPER LEVEL LOW MAY WOBBLE OVER THE PAC NW THROUGH NEXT
WEEKEND...MAINTAINING THE CURRENT TRENDS. 33

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. 33

&&

.AVIATION...RADARS SHOWING A FEW SHOWERS LEFT OVER WESTERN
WASHINGTON THIS MORNING...MAINLY IN THE DYING CONVERGENCE OVER
NORTHERN KING COUNTY. CEILINGS NEAR 2000 FEET IN THE VICINITY OF THE
CONVERGENCE ZONE. OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST A
4500 SCATTERED TO BROKEN LAYER IS PRESENT. SKIES HAVE CLEARED OUT
OVER THE NORTHWEST INTERIOR. FOR THE MOST PART THE SC HANGING AROUND
WILL SCATTER OUT THIS MORNING WITH A MID LEVEL DECK MOVING OVER THE
AREA. RAIN ASSOCIATED WITH THE NEXT SYSTEM WILL BEGIN ALONG THE
COAST MID MORNING AND OVER THE INTERIOR LATE MORNING/EARLY
AFTERNOON. WITH THE ONSET OF THE PRECIPITATION CEILINGS WILL DROP
DOWN TO NEAR 3000 FEET AND CONTINUE TO DETERIORATE TO AROUND 2000
FEET BY MID TO LATE AFTERNOON. FRONT MOVING THROUGH THIS EVENING
WITH THE SAME SCENARIO AS FRIDAY EVENING. CONVERGENCE SETTING UP TO
THE NORTH WITH MODERATE TO STRONG POST FRONTAL ONSHORE FLOW. OUTSIDE
OF THE CONVERGENCE CEILINGS IMPROVING BACK UP TO THE 4000 TO 5000
FOOT RANGE WITH WIDELY SCATTERED SHOWERS. IN THE VICINITY OF THE
CONVERGENCE CEILINGS REMAINING NEAR 2000 FEET.

KSEA...COULD GET A BRIEF CEILINGS AROUND 1500 FEET WITH THE DYING
CONVERGENCE ZONE FOR THE FIRST COUPLE HOURS OF THE TAF. RAIN
BEGINNING AROUND 19Z WITH CEILINGS LOWERING DOWN TO NEAR 3000 FEET
WITH THE ONSET OF THE PRECIPITATION AND DOWN TO NEAR 2000 FEET BY
MID TO LATE AFTERNOON. SOUTHERLY WINDS 4 TO 8 KNOTS IN THE MORNING
INCREASING TO 10 TO 15 KNOTS MID AFTERNOON. FELTON

&&

.MARINE...NEXT SYSTEM MOVING THROUGH THE WATERS LATER THIS AFTERNOON
INTO TONIGHT. SIMILAR SCENARIO TO YESTERDAYS FRONTAL PASSAGE ONLY
THIS SYSTEM IS A LITTLE WEAKER. AHEAD OF THE FRONT SMALL CRAFT WINDS
OVER ALL OF THE WATERS. WINDS OVER THE INLAND WATERS ARE BELOW SMALL
CRAFT EARLY THIS MORNING BUT THE WINDS WILL INCREASE WITH THE
APPROACH OF THE FRONT LATER THIS MORNING INTO THIS AFTERNOON. GALE
FORCE POST FRONTAL WESTERLIES EXPECTED IN THE CENTRAL AND EASTERN
STRAIT TONIGHT WITH SMALL CRAFT ADVISORY WINDS FOR THE REMAINDER OF
THE WATERS AS MODERATE TO STRONG ONSHORE FLOW DEVELOPS BEHIND THE
FRONT. WINDS SLOWLY EASING ON SUNDAY WITH CONTINUED LOW LEVEL
ONSHORE FLOW. ONSHORE FLOW WILL WEAKEN CONSIDERABLY ON MONDAY AS
SURFACE HIGH PRES BUILDS OVER THE WATERS LATE IN THE DAY. THE NEXT
SYSTEM IS DUE TO REACH THE AREA ON TUE. RIGHT NOW THIS SYSTEM DOES
NOT LOOK STRONG ENOUGH TO PRODUCE ANYTHING MORE THAN SMALL CRAFT
WINDS OVER THE WATERS. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING CASCADES.
     WINTER WEATHER ADVISORY OLYMPICS.

PZ...GALE WARNING CENTRAL AND EASTERN STRAIT.
     SMALL CRAFT ADVISORY REMAINDER OF THE WATERS.
     SMALL CRAFT ADVISORY GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 9:09 PM PSTSmall Craft AdvisorySEW54 hr
Nov 12, 2:57 AM PSTGale WarningSEW28 hr
Nov 12, 4:04 AM PSTWinter Weather AdvisorySEW16 hr

Nearby

Winter Storm Warnings in Washington, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.